Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 8, NWS State College, PA
NWS State College, PA issued this river flood warning at Apr 17, 2018, 8:37 AM EDT for Cumberland County, Pennsylvania. It took effect at Apr 17, 2018, 9:00 AM EDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2018, 8:37 AM EDT (12:37 UTC)
- In effect from
- Apr 17, 2018, 9:00 AM EDT
- Expired
- Apr 17, 2018, 7:03 PM EDT
- In force
- 10 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cumberland County, PA
The radar
The State College radar (KCCX), 102 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conodoguinet Creek near Hogestown (HGSP1). The gauge peaked at 8.07 ft at Apr 17, 2018, 11:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01570000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
273
WGUS41 KCTP 171237
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
837 AM EDT Tue Apr 17 2018
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Conodoguinet Creek Near Hogestown
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued by this afternoon.
&&
PAC041-180000-
/O.NEW.KCTP.FL.W.0008.180417T1300Z-180418T0000Z/
/HGSP1.1.ER.180417T1300Z.180417T1700Z.180417T1800Z.NO/
837 AM EDT Tue Apr 17 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Conodoguinet Creek Near Hogestown
* until this evening...Or until the warning is cancelled.
* At 8 AM Tuesday the stage was...8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
morning and crest near 8.1 feet by this afternoon. the river will
fall below flood stage by this afternoon.
* At 8.0 feet...Low lying areas in the vicinity of Erbs Bridge Road,
Prowell Road, Stone Spring Lane, and Oyster Mill Road are flooded.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$1 follow-up statement
040
WGUS81 KCTP 172303
FLSCTP
Flood Statement
National Weather Service State College PA
703 PM EDT Tue Apr 17 2018
...The Flood Warning is cancelled for the following creek in
Pennsylvania...
Conodoguinet Creek Near Hogestown
&&
PAC041-172333-
/O.CAN.KCTP.FL.W.0008.000000T0000Z-180418T0000Z/
/HGSP1.1.ER.180417T1930Z.000000T0000Z.180417T1930Z.NO/
703 PM EDT Tue Apr 17 2018
The Flood Warning is cancelled for
The Conodoguinet Creek Near Hogestown.
* At 7 PM Tuesday the stage was 7.8 feet and falling.
* The creek fell below flood stage around 3 PM Tuesday.
* Flood stage is 8.0 feet.
* The creek will continue falling to 6.1 feet by Thursday morning.
* At 8.0 feet...Low lying areas in the vicinity of Erbs Bridge Road,
Prowell Road, Stone Spring Lane, and Oyster Mill Road are flooded.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$
CJEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Apr 17, 8:05 AM EDT, 32 minutes earlier.
Area forecast discussion, Apr 17, 8:05 AM EDT, 32 minutes before
Area Forecast Discussion National Weather Service State College PA 805 AM EDT Tue Apr 17 2018 .SYNOPSIS... An upper low over the eastern Great Lakes will slowly lift northeast and away from the area by early Wednesday. Developing low pressure in the Mississippi Valley will track east across Pennsylvania Wednesday night and early Thursday, then high pressure will work into the region late in the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A shortwave rotating through base of the upper trough will cut across Pennsylvania early this morning, accompanied by scattered snow showers over the Allegheny Plateau. Downsloping flow east of the mountains will result in little more than scattered flurries elsewhere. Based on latest model qpf, expect an additional half inch or so between 06Z and dawn in many locations across the Allegheny Plateau. Temperatures will coast downward early this morning, as colder air mass filters in on westerly flow. Readings by dawn should range from the upper 20s over the Alleghenies, to the mid 30s across the Susq Valley. Renewed shortwave energy is progged to swing southeast across the region today, accompanied by scattered snow showers and even a few heavier squalls. Steep lower tropospheric lapse rates noted in the models and even some CAPE, indicating the snow squall threat, mainly during the afternoon hours across the northern/western mountains. Based on the high sun angle, not too concerned about slippery travel. Over the lower Susq Valley, daytime temps will recover enough that the snow showers stand a good chance of mixing with or being just plain rain. Diurnal heating and a pool of very chilly air aloft will result in plenty of clouds and unseasonably cool temps. Model 850mb temps only support highs from the 30s over the Allegheny Plateau, to the mid 40s over the Susq Valley. A gusty west wind will add to the chill. Bufkit soundings support frequent gusts in the 20-25kt range, and occasional gusts of around 30kts, during the afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Another shortwave is progged to swing across northern Pa tonight, accompanied by additional snow showers. Based on model qpf, expect additional accums over the northwest mountains to be less than an inch, with activity winding down upon passage of shortwave early Wednesday morning. A brief period of fair weather appears certain for most of Wednesday, as upper low lifts out and ridging at the surface and aloft works in. The return of partly to mostly skies will result in milder temperatures, but still below average. Expect increasing clouds late in the day, with the chance of rain by evening, as low pressure approaches from the Ohio Valley. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Passage of low pressure will likely bring a period of rain Wednesday night, followed by possible snow showers over the mountains, as upper trough comes through Thursday. We don't expect any significant accumulations, but as we enter mid April, the prospects for snow are less than welcome. Past Thursday we foresee a break of dry weather into early next weekend as energy reloads over the southwestern U.S. allowing weak upper ridging to build over the eastern part of the country. Yet another upper low in this busy pattern looks to drop into the deep south toward the end of the period...possibly spreading some precipitation toward our region for the beginning of next week. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... Today will see blustery conditions with sub-VFR cigs and frequent snow showers across the western 1/3-1/2 of the airspace. A few snow squalls are also possible with a sharp drop in visibility to near airfield minimums. Low VFR cigs and 6+SM vis should prevail across the southeast 1/3 of the airspace with brief restrictions possible in passing snow/rain showers. Winds from 260-290 degrees 10-20kts with gusts 20-30kts. Snow showers will taper off late tonight with mainly dry conditions lighter winds for the first part of Wednesday. Another period of rain/snow expected Wednesday night through Thursday. Outlook... Wed Night-Fri...Rain/snow showers MVFR/IFR NW 1/2. Gusty winds Thu-Fri. Sat...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Fitzgerald/La Corte NEAR TERM...Fitzgerald/La Corte SHORT TERM...Fitzgerald LONG TERM...La Corte/Lambert AVIATION...Steinbugl
Hazardous weather outlook, Apr 17, 2:51 AM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service State College PA 251 AM EDT Tue Apr 17 2018 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-180700- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 251 AM EDT Tue Apr 17 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:07 PM EDT | Freeze Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more | 19 hr |
| Apr 17, 3:52 PM EDT | Special Weather Statement | CTP | Cambria, Centre, Clearfield, Clinton, Elk, Mifflin | 83 min |
| Apr 17, 5:12 PM EDT | Special Weather Statement | CTP | Centre, Clearfield, Clinton | 63 min |
| Apr 17, 5:45 PM EDT | Special Weather Statement | CTP | Columbia, Lycoming, Sullivan | 60 min |
| Apr 17, 6:02 PM EDT | Special Weather Statement | CTP | Bedford, Blair, Cumberland, Dauphin, Franklin, Fulton and 9 more | 58 min |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.